Louisiana, 2012Tornadoes and Flood in Louisiana, December 25 to 29, 2012
December 25 to 29, 2012 · NWS LCH · 24 events in 13 counties and zones
A warm front lifted out of the Gulf of Mexico early Christmas morning with mostly small hail in storms along the boundary, however one storm did become severe. A strong cold front pushed out of Texas and across Louisiana during late Christmas morning into the afternoon with Severe Thunderstorms and Tornadoes.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $4.0 million
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front lifted out of the Gulf of Mexico early Christmas morning with mostly small hail in storms along the boundary, however one storm did become severe. A strong cold front pushed out of Texas and across Louisiana during late Christmas morning into the afternoon with Severe Thunderstorms and Tornadoes. Strong northwest winds behind the boundary created low tides along the coast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Dec 25, 2:00 AM CST, 30 minutes earlier.
Area forecast discussion, Dec 25, 2:00 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
200 AM CST TUE DEC 25 2012
.UPDATE...
SEVERE THUNDERSTORM WATCH 691 FOR SOUTHEAST TEXAS COUNTIES...
HARDIN... JASPER... NEWTON... ORANGE... AND TYLER. FOR SOUTHWEST
LOUSIANA... ALLEN... BEAUREGARD... CALCASIEU... JEFFERSON DAVIS...
AND VERNON UNTIL 9 AM. STORMS ARE DEVELOPING ALONG A WARM FRONT
THAT IS MOVING NORTHWARD ACROSS SOUTHEAST TEXAS AND SOUTHERN
LOUISIANA THIS MORNING.
&&
.PREV DISCUSSION... /ISSUED 1146 PM CST MON DEC 24 2012/
DISCUSSION...
FOR 06Z TAF ISSUANCE.
AVIATION...
NO CHANGES FROM PREVIOUS THINKING AS LATEST MODEL RUNS...
SPECIFICALLY THE 25/00Z GFS AND 4KM WRF...CONTINUE TO SHOW
WIDESPREAD CONVECTION BREAKING OUT AFTER MIDNIGHT AND CONTINUING
ON THROUGH MUCH OF THE DAY TOMORROW. MAIN QUESTIONS ARE HOW MUCH
FOG WILL PERSIST IN THE EARLY GOING OF THIS FORECAST PLUS THE
ENDING TIME OF THE SHOWERS AND STORMS ON TUESDAY. FOR NOW EXPECT
LINGERING FOG TO BE SHORT-LIVED AS THE AIRMASS CONTINUES TO
DESTABILIZE WITH THE WARM FRONT SLOWLY MOVING INLAND. ANOTHER
CONCERN FOR AVIATION INTERESTS WILL BE THE STRONG SRLY THEN WRLY
WINDS DEVELOPING OVER THE COURSE OF THE PERIOD DUE TO SFC GRADIENT
TIGHTENING AND STRONGER WINDS ALOFT MIXING DOWN. THINGS SHOULD
QUIET DOWN BY OR AROUND SUNDOWN AS THE SHORTWAVE ALOFT AND
ATTENDANT SFC FRONT MOVE EAST OF THE AREA.
25
PREV DISCUSSION... /ISSUED 857 PM CST MON DEC 24 2012/
UPDATE...FOG HAS CONTINUED TO THICKEN THIS EVENING ALONG AND
GENERALLY SOUTH OF INTERSTATE 10. SOME LOCATIONS HAVE REACHED ONE
QUARTER OF A MILE VIS AND MORE AREAS ARE EXPECTED TO FALL AS WELL.
THE WARM FRONT WILL MOVE INTO AND THROUGH THE AREA DURING THE
MORNING HRS AND THE FOG IS EXPECTED TO MIX OUT AS THE BOUNDARY
MOVES THROUGH, THEREFORE THE ADV MAY BE ALLOWED TO EXPIRE AT 3 AM.
PREV DISCUSSION... /ISSUED 753 PM CST MON DEC 24 2012/
UPDATE...MOISTURE IS BEGINNING TO INCREASE ACROSS THE AREA WITH
DEW POINTS INCREASING BACK INTO THE LOW TO MID 60S ALONG AND SOUTH
OF INTERSTATE 10 AS A WARM FRONT LIFTS NORTH. THIS HAS LEAD TO AREAS
OF FOG DEVELOPING, AND THIS HAD BE ADDED TO THE FORECAST FOR
TONIGHT. THE REST OF THE FORECAST REMAINS ON TARGET AND NO CHANGES
ARE NEEDED AT THIS TIME.
PREV DISCUSSION... /ISSUED 318 PM CST MON DEC 24 2012/
INDICATIONS FOR SEVERE WEATHER EVENT TONIGHT INTO CHRISTMAS DAY
STILL EXIST...
SYNOPSIS...
A POTENT UPPER AIR DISTURBANCE MOVING OUT OF THE SOUTHWEST U.S. TODAY
WILL HELP ENERGIZE AN ACTIVE JET STREAM OVER THE REGION...WITH A
DEVELOPING AND DEEPENING LOW PRESSURE SYSTEM OVER SOUTH CENTRAL
TEXAS BY MORNING THE RESULT. THESE SYSTEMS WILL COMBINE WITH
INCREASING GULF MOISTURE TO PRODUCE THE POTENTIAL FOR EPISODES OF
SEVERE WEATHER STARTING TONIGHT AND CONTINUING INTO THE DAY ON
CHRISTMAS. ALL INTERESTS SHOULD BE AWARE OF THIS SITUATION AND
PLACE ANY WEATHER RADIOS THEY MAY HAVE ON THE ALERT MODE BEFORE
GOING TO BED TONIGHT. ALSO...ONE MAY WANT TO MAKE SURE ALL OUTSIDE
CHRISTMAS DECORATIONS OR INFLATABLE CHRISTMAS OBJECTS ARE SAFELY
SECURE FROM THE POSSIBILITY OF STRONG WINDS.
SHORT TERM...
STALLED FRONTAL BOUNDARY NEAR THE SOUTHEAST TEXAS COAST TO NEAR
LAFAYETTE AND BATON ROUGE...WILL BEGIN TO MOVE NORTH AS A WARM
FRONT THIS EVENING AS SOUTHERLY WINDS BEGIN TO INCREASE AHEAD OF
THE UPPER LEVEL DISTURBANCE. A FEW SHOWERS AND THUNDERSTORMS MAY
DEVELOP IN THE WARM AIR ADVECTION REGIME AFTER 9 PM AS THE FRONT
HEADS NORTH.
OVERNIGHT...LOW LEVEL JET WILL INCREASE AHEAD OF THE UPPER LEVEL
DISTURBANCE TO OVER 40 KNOTS...HELPING TO SURGE WARM MOIST GULF
AIR INLAND. FORCING PROVIDED BY THE APPROACHING UPPER LEVEL
DISTURBANCE WILL ALLOW FOR SHOWERS AND THUNDERSTORMS TO INCREASE
GREATLY AFTER MIDNIGHT AND BEFORE 6 AM. AT FIRST...THESE STORMS
WILL BE ELEVATED IN NATURE...WITH THE MAIN HAZARD BEING LARGE HAIL
DUE TO MID LEVEL DRY AIR ENTRAINMENT WORKING WITH THE IMPRESSIVE
SHEAR VALUES. BEFORE DAYBREAK...CELLS WILL TRANSITION INTO MORE
OF A SURFACE BASED NATURE AS LOW LEVEL INSTABILITY INCREASES. THIS
WILL ALLOW FOR THE STORMS TO WORK OFF THE HIGH LOW LEVEL SHEAR
VALUES WITH THE POSSIBILITY OF ROTATING CELLS COMING ONSHORE THAT
MAY PRODUCE ISOLATED TORNADOES.
CHRISTMAS DAY...DEEPENING LOW PRESSURE SYSTEM THAT IS EXPECTED TO
FORM OVER SOUTH CENTRAL TEXAS BY MORNING...WILL MOVE NORTHEASTWARD
TO BETWEEN LUFKIN AND TOLEDO BEND BY NOON...THEN QUICKLY TO THE
NORTHEAST INTO THE LOWER MISSISSIPPI VALLEY BY THE EVENING HOURS.
AS THE LOW APPROACHES...LOW LEVEL JET IS PROGGED TO INCREASE TO
OVER 50 KNOTS. MEANWHILE...LEFT EXIT REGION OF STRONG MID LEVEL
JET WILL REACH THE AREA DURING THE MORNING HOURS. THE STRONG LOW
LEVEL SHEAR WILL CAUSE THE POTENTIAL FOR DISCRETE ROTATING CELLS
WITH ISOLATED TORNADOES...ESPECIALLY NEAR THE WARM FRONT WHERE
VEERING LOW LEVEL WINDS WILL BE AT ITS GREATEST. THEREFORE...THE
BEST POTENTIAL FOR THESE ROTATING CELLS WILL BE ALONG AND NORTH OF
THE HIGHWAY 190 CORRIDOR...AND ACCORDINGLY SPC HAS THAT AREA
OUTLINED IN A MODERATE RISK FOR TOMORROW.
MEANWHILE...A SQUALL LINE IS EXPECTED TO DEVELOP DURING THE
MORNING HOURS OVER EAST TEXAS AHEAD OF THE COLD FRONT. THIS
PROGRESSIVE MOVING SQUALL LINE WILL BE AIDED BY 60 PLUS KNOT MID
LEVEL WINDS...AND FAVORABLE MID LEVEL LAPSE RATES...THAT WILL CREATE
THE POTENTIAL FOR DAMAGING STRAIGHT LINE WIND GUSTS AS THE LOW
LEVEL WIND PROFILE BECOMES MORE UNI-DIRECTIONAL. THIS SQUALL LINE
SHOULD BE EAST OF THE SABINE RIVER BY NOON TIME...AND CONTINUE TO
EAST THROUGH THE FORECAST AREA BY 6 PM.
COOLER AIR WILL MOVE IN BEHIND THE SYSTEM...WITH SOME WRAP AROUND
MOISTURE HANGING AROUND. HOWEVER...DRY SLOT ALOFT WILL LIKELY CUT
OFF ANY SIGNIFICANT SHOWER ACTIVITY AT THIS POINT...WITH JUST SOME
SPOTTY LIGHT RAIN OVER NORTHERN SECTIONS WHERE WRAP AROUND
MOISTURE WILL BE AT ITS BEST.
CONDITIONS SHOULD DRY OUT OVERNIGHT TUESDAY NIGHT WITH MORE OF A
DOWN GLIDE PROFILE HELPING TO END PRECIPITATION BEFORE COLDEST
AIR ARRIVES.
RUA
LONG TERM...
WITH CLEARING SKIES AND LIGHT WINDS ON WEDNESDAY NIGHT AS SURFACE
RIDGE MOVES ACROSS AND AT-LEAST A LIGHT FREEZE WILL BE POSSIBLE
DOWN TO THE I-10 CORRIDOR.
PATTERN REMAINS PROGRESSIVE WITH RETURN FLOW STARTING UP ON
THURSDAY. ENOUGH RETURN FLOW MOISTURE TO BRING ABOUT A CHANCE OF
SHOWERS AND THUNDERSTORMS ON FRIDAY...WITH A COOL DOWN AGAIN
BEHIND THIS SYSTEM FOR THE BEGINNING OF THE WEEKEND.
RUA
MARINE...
SOUTHERLY WINDS WILL INCREASE OVERNIGHT WITH THE APPROACH OF A
STRONG UPPER LEVEL DISTURBANCE. WIND SPEEDS WILL BE 15 TO 20 KNOTS
BY MIDNIGHT...SO WILL START OFF WITH EXERCISE CAUTION. THESE WINDS
WILL FURTHER INCREASE OUT OF THE SOUTH ON TUESDAY AS LOW PRESSURE
DEEPENS ACROSS THE REGION...AND WILL THEREFORE...START SMALL CRAFT
ADVISORY AT 12Z TUESDAY. THIS SMALL CRAFT ADVISORY WILL CONTINUE
INTO WEDNESDAY...AS A COLD FRONT WILL MOVE THROUGH TUESDAY
AFTERNOON. STRONG PRESSURE GRADIENT AND GOOD COLD AIR
ADVECTION...WILL ALLOW FOR STRONG AND GUSTY NORTHERLY WINDS TO
DEVELOP. SOME GUSTS TO OVER GALE FORCE WILL BE POSSIBLE OVER THE
OUTER WATERS ON TUESDAY NIGHT INTO EARLY WEDNESDAY. WITH THE
STRONG NORTH WINDS...WATER AGAIN WILL BE PULLED AWAY FROM THE
COAST LOWERING TIDE LEVELS TO NEARLY 2 FEET BELOW PREDICTED
ASTRONOMICAL LEVELS...AND THE LIKELIHOOD OF A LOW WATER ADVISORY
ON WEDNESDAY.
THESE WINDS WILL SUBSIDE ON WEDNESDAY AFTERNOON AS A SURFACE HIGH
PRESSURE SYSTEM BEGINS TO SETTLE ACROSS THE REGION.
IT SHOULD ALSO BE NOTED THAT A SQUALL LINE IS POSSIBLE ON TUESDAY
AHEAD OF THE COLD FRONT. STRONG WIND GUSTS WILL BE POSSIBLE WITH
THIS LINE OF THUNDERSTORMS.
RUA
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 76 38 49 33 56 / 90 10 10 10 10
KBPT 76 35 49 33 57 / 80 10 10 10 10
KAEX 69 35 46 28 53 / 90 20 10 10 10
KLFT 75 41 50 34 56 / 90 10 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...DENSE FOG ADVISORY UNTIL 3 AM CST EARLY THIS MORNING FOR THE
FOLLOWING ZONES: ACADIA...CALCASIEU...EAST CAMERON...
IBERIA...JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...
ST. MARY...UPPER ST. MARTIN...VERMILION...WEST CAMERON.
TX...DENSE FOG ADVISORY UNTIL 3 AM CST EARLY THIS MORNING FOR THE
FOLLOWING ZONES: HARDIN...JEFFERSON...ORANGE...SOUTHERN
JASPER...SOUTHERN NEWTON.
GM...SMALL CRAFT ADVISORY FROM 6 AM THIS MORNING TO NOON CST
WEDNESDAY FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
CAMERON LA TO HIGH ISLAND TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...COASTAL
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
OUT 20 NM...WATERS FROM INTRACOASTAL CITY TO CAMERON LA
FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX
FROM 20 TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION UNTIL 6 AM CST EARLY THIS MORNING
FOR THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO
HIGH ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
CITY TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 6 AM CST
WEDNESDAY FOR THE FOLLOWING ZONES: CALCASIEU LAKE...SABINE
LAKE...VERMILION BAY.
SMALL CRAFT EXERCISE CAUTION FROM 6 AM TO 9 AM CST THIS MORNING
FOR THE FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...
VERMILION BAY.
&&Hazardous weather outlook, Dec 24, 3:51 PM CST, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
351 PM CST MON DEC 24 2012
GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-
216-259>262-251815-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES-
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-
ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
351 PM CST MON DEC 24 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A STALLED FRONT WILL QUICKLY LIFT BACK TO THE NORTH AS A WARM
FRONT TONIGHT. SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY
BY MIDNIGHT AND BECOME MORE NUMEROUS OVERNIGHT. THERE IS A THREAT THAT
SOME STORMS WILL INITIALLY PRODUCE LARGE HAIL. BEFORE DAYLIGHT THE
THREAT WILL BE MORE FROM ISOLATED TORNADOES...AND STRAIGHT LINE
WINDS. THERE WILL BE THE POTENTIAL FOR SOME POWER OUTAGES FROM THE
STRONG WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ON TUESDAY A SQUALL LINE IS EXPECTED TO DEVELOP AHEAD OF A COLD
FRONT THAT WILL ADVANCE THROUGH THE AREA. THIS SQUALL LINE WILL
PRODUCE THE POSSIBILITY OF DAMAGING STRAIGHT LINE WIND GUSTS AND
ISOLATED TORNADOES. THE THREAT WILL END FOR SOUTHEAST TEXAS
AROUND THE NOON HOUR AND AROUND SUNSET FOR SOUTH CENTRAL
LOUISIANA. AGAIN SOME POWER OUTAGES WILL BE POSSIBLE FROM THE
STRONG WINDS.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL BE LIKELY.
GMZ450-452-455-470-472-475-251815-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
351 PM CST MON DEC 24 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SOUTHERLY WINDS WILL INCREASE WITH TONIGHT AS AN UPPER LEVEL
DISTURBANCE APPROACHES THE REGION. SMALL CRAFT EXERCISE CAUTION
WILL BE IN EFFECT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SOUTHERLY WINDS WILL INCREASE AHEAD OF A LOW PRESSURE SYSTEM ON
TUESDAY WITH A SMALL CRAFT ADVISORY. THESE SMALL CRAFT ADVISORY
CONDITIONS WILL CONTINUE ON TUESDAY NIGHT INTO WEDNESDAY MORNING
WITH STRONG NORTH WINDS BEHIND A COLD FRONT. SOME GUSTS TO OVER
GALE FORCE WILL ALSO BE POSSIBLE OVER THE OUTER WATERS ON TUESDAY
NIGHT INTO EARLY WEDNESDAY MORNING. THESE STRONG NORTH WINDS WILL
ALSO HELP LOW TIDE LEVELS WITH A LOW WATER ADVISORY LIKELY FOR
WEDNESDAY.
A SQUALL LINE WILL ALSO LIKELY PROCEED THE COLD FRONT ON TUESDAY.
STRONG GUSTY WINDS OVER 35 KNOTS WILL BE POSSIBLE WITH THE STORMS
ALONG THE SQUALL LINE.
.SPOTTER INFORMATION STATEMENT...
MARINE SPOTTERS AND OFFSHORE PLATFORMS MAY BE CALLED FOR STORM REPORTS.
RUA
In the hours before
Special weather statement, Dec 25, 2:11 AM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
211 AM CST TUE DEC 25 2012
LAZ041>043-250845-
ACADIA LA-CALCASIEU LA-JEFFERSON DAVIS LA-
211 AM CST TUE DEC 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR ACADIA...CALCASIEU AND JEFFERSON
DAVIS PARISHES UNTIL 245 AM CST...
AT 209 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES SOUTHWEST OF THORNWELL...MOVING NORTHEAST
AT 40 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
LAKE ARTHUR AND WELSH BY 220 AM...
JENNINGS BY 230 AM...
MERMENTAU BY 235 AM...
EGAN AND EVANGELINE BY 240 AM...
IOTA AND CROWLEY BY 245 AM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND PEA TO
NICKEL SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS
STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM TUESDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3041 9256 3021 9236 3005 9275 3005 9292
3013 9296
TINGLEREvent by event
10 astronomical low tide, 7 thunderstorm wind, 4 tornado, 1 hail, 1 lightning, 1 flood. Local standard time, as filed.
Hail, Jefferson Davis
- When
- December 25, 2:30 AM CST to 2:31 AM CST
- Where
- Jefferson Davis County, Jennings
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 30.220, -92.670
A brief period dime to quarter size hail fell in Jennings with a passing severe storm.
Lightning, Lafayette
- When
- December 25, 7:20 AM CST
- Where
- Lafayette County, 0.46 mi NW of Duson
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 30.235, -92.185
A lightning stike ignited a 90-barrel storage tank battery in Duson. The Duson Fire Department and the Lafayette Fire Department and Hazardous Materials Response Team extinguished the blaze with foam.
Thunderstorm Wind, Calcasieu
- When
- December 25, 11:56 AM CST
- Where
- Calcasieu County, 0.6 mi W of De Quincy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.450, -93.440
Dequincy Police report a tree blown over onto power lines along highways 389 and 204 resulting in power outages across the Dequincy area.
Tornado, Vernon
- When
- December 25, 12:15 PM CST to 12:17 PM CST
- Where
- Vernon County, 1.51 mi N of Slagle to 1.64 mi N of Slagle
- Rating
- EF0
- Path length
- 0.24 mi
- Path width
- 50 yd
- Property damage
- $1,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.222, -93.128
A very weak tornado occurred near the town of Slagle Christmas afternoon. The tornado mostly twisted and broke limbs, however one shed was destroyed along the Slagle Loop.
Thunderstorm Wind, Beauregard
- When
- December 25, 12:16 PM CST
- Where
- Beauregard County, Merryville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 30.750, -93.530
The Beauregard Parish emergency manager reports trees and power lines down in Merryville from a passing storm.
Tornado, Vernon
- When
- December 25, 12:43 PM CST to 12:45 PM CST
- Where
- Vernon County, 2.02 mi E of Pitkin to 2.94 mi NNE of Dido
- Rating
- EF0
- Path length
- 2.19 mi
- Path width
- 200 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.932, -92.896
A NWS storm survey team confirmed an EF 0 tornado touched down three miles east of the town of Pitkin. The tornado produced a damage path two miles long and 200 yards wide. The tornado snapped 20 to 40 pine trees along the path. A mobile home had a tree fall on it causing minor damage and a barn had a few sheets of roofing tin removed.
Tornado, Rapides
- When
- December 25, 12:45 PM CST to 12:48 PM CST
- Where
- Rapides County, 2.29 mi WSW of Lee Hgts to 0.48 mi E of Paradise
- Rating
- EF2
- Path length
- 4.62 mi
- Path width
- 500 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $2.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 31.360, -92.487
A NWS survey confirmed an EF 2 tornado touched down in the woods southwest of in the town of Tioga and traveled into town. The tornado produced a damage path four to five miles long and 500 yards wide. The tornado damaged approximately 43 homes with a brick home having the roof almost totally ripped off. The tornado also damaged the Tioga Elementary School and an industrial complex along highway 167. At the school part of the roof of the gym was removed. At the industrial complex 5 18 wheeler trailers flipped over, several large overhead doors were blown in, and a large section of the metal roof was peeled off. One person was injured with very minor bumps and bruises when a mobile home rolled over.
Thunderstorm Wind, Rapides
- When
- December 25, 12:50 PM CST
- Where
- Rapides County, 0.42 mi ESE of Lee Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Employee
- Coordinates
- 31.368, -92.443
A NWS employee reports a 5th wheel flipped over at 118 Woodcreek loop. Numerous pine trees and power lines are also reported to be down. As the storms moved through many in the area lost power. At 1:40PM Cleco reported near 6,000 customers in the dark.
Tornado, Rapides
- When
- December 25, 12:50 PM CST to 12:51 PM CST
- Where
- Rapides County, 1 mi E of Alexandria to 1.17 mi SW of Pineville
- Rating
- EF2
- Path length
- 0.77 mi
- Path width
- 200 yd
- Property damage
- $2.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 31.300, -92.453
A NWS storm survey confirmed an EF 2 tornado touched down in the city of Alexandria. The tornado produced a damage path near 1 mile long and 200 yards wide. The tornado began in a residential area between Polk and White Streets downing trees onto homes and removing some roofing material. It ripped roofs off some businesses including around the Washington Square Complex. The tornado moved across Interstate 49 and dissipated between Lee and Saint James Streets where several more homes and a church lost some roofing material.
Thunderstorm Wind, Rapides
- When
- December 25, 12:53 PM CST
- Where
- Rapides County, 0.91 mi SE of Alexandria
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 31.290, -92.460
The Alexandria Regional Airport ASOS reported a 61 mph wind gust with a passing storm.
Flood, Lafayette
- When
- December 25, 1:00 PM CST to 2:00 PM CST
- Where
- Lafayette County, 1.51 mi SSW of Billeaud to 1.72 mi SW of Billeaud
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 30.130, -91.941
Heavy rain flooded the Highway 90 west bound on ramp from LA 182. A few cars were flooded out from the deep water.
Thunderstorm Wind, Cameron
- When
- December 25, 1:14 PM CST
- Where
- Cameron County, 1.2 mi E of Johnson Bayou
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 29.770, -93.660
A NWS employee in Johnson's Bayou reported an estimated wind gust of 60 MPH with a passing line of storms.
Thunderstorm Wind, St. Landry
- When
- December 25, 2:41 PM CST
- Where
- St. Landry County, 0.69 mi S of Opelousas
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 30.520, -92.080
A Lafayette Skywarn spotter reported a wind gust of 58 mph near Opelousas.
Thunderstorm Wind, Lafayette
- When
- December 25, 3:00 PM CST
- Where
- Lafayette County, 0.91 mi NE of Scott
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.240, -92.090
The Lafayette sheriff’s department reports a roof partially torn off of a porch north of Interstate 10 off of Highway 93.
Astronomical Low Tide, West Cameron
- When
- December 26, 5:45 AM CST to 7:45 AM CST
- Where
- West Cameron forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 29.847, -93.199 (the zone’s center; the record gives no point)
A strong cold front pushed through Louisiana during the 25th with strong north to northwest winds pushing tides out along the coast during the 26th. Winds relaxed the next couple of days; however a reinforcing front pushed through on the 28th with another round of low tides occurring on the 29th. The tide at Cameron fell 2.75 feet below the predicted low tide and near 2.5 feet below mllw at 6:45 AM.
Astronomical Low Tide, East Cameron
- When
- December 26, 5:45 AM CST to 7:45 AM CST
- Where
- East Cameron forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 29.847, -93.199 (the zone’s center; the record gives no point)
A strong cold front pushed through Louisiana during the 25th with strong north to northwest winds pushing tides out along the coast during the 26th. Winds relaxed the next couple of days; however a reinforcing front pushed through on the 28th with another round of low tides occurring on the 29th. The tide at Cameron fell 2.75 feet below the predicted low tide and near 2.5 feet below mllw at 6:45 AM.
Astronomical Low Tide, Vermilion
- When
- December 26, 7:00 AM CST to 9:00 AM CST
- Where
- Vermilion forecast zone
- Reported by
- Other Federal Agency
A strong cold front pushed through Louisiana during the 25th with strong north to northwest winds pushing tides out along the coast during the 26th. Winds relaxed the next couple of days; however a reinforcing front pushed through on the 28th with another round of low tides occurring on the 29th. The tide at Freshwater City fell 2.96 feet below the predicted low tide and 2.95 feet below mllw at 8 AM.
Astronomical Low Tide, Iberia
- When
- December 26, 7:00 AM CST to 10:00 AM CST
- Where
- Iberia forecast zone
- Reported by
- Other Federal Agency
A strong cold front pushed through Louisiana during the 25th with strong north to northwest winds pushing tides out along the coast during the 26th. Winds relaxed the next couple of days; however a reinforcing front pushed through on the 28th with another round of low tides occurring on the 29th. The tide along the coast of Iberia Parish fell to 1.5 to 3 below mllw during the morning of the 26th as noted by tide gauges along the coasts of Vermilion an Saint Mary Parishes.
Astronomical Low Tide, St. Mary
- When
- December 26, 8:00 AM CST to December 27, 2:00 PM CST
- Where
- St. Mary forecast zone
- Reported by
- Other Federal Agency
A strong cold front pushed through Louisiana during the 25th with strong north to northwest winds pushing tides out along the coast during the 26th. Winds relaxed the next couple of days; however a reinforcing front pushed through on the 28th with another round of low tides occurring on the 29th. The tide at Luke’s Landing near Burns Point fell 1.6 feet below mllw at 9 AM, and A low tide 1.6 feet below mllw occurred at Morgan City at noon on the 26th. The low tide at Morgan City lingered into the next day where the tide fell to 1.8 feet below mllw at 1PM on the 27th.
Astronomical Low Tide, Vermilion
- When
- December 29, 7:00 AM CST to 9:00 AM CST
- Where
- Vermilion forecast zone
- Reported by
- Other Federal Agency
A strong cold front pushed through Louisiana during the 25th with strong north to northwest winds pushing tides out along the coast during the 26th. Winds relaxed the next couple of days; however a reinforcing front pushed through on the 28th with another round of low tides occurring on the 29th. The tide at Freshwater City fell 2.59 feet below the predicted low tide and 2.54 feet below mllw at 8 AM.
Astronomical Low Tide, Iberia
- When
- December 29, 7:00 AM CST to 3:00 PM CST
- Where
- Iberia forecast zone
- Reported by
- Other Federal Agency
A strong cold front pushed through Louisiana during the 25th with strong north to northwest winds pushing tides out along the coast during the 26th. Winds relaxed the next couple of days; however a reinforcing front pushed through on the 28th with another round of low tides occurring on the 29th. The tide along the coast of Iberia Parish fell to 1.5 to 2.6 below mllw during the late morning to early afternoon of the 29th as noted by tide gauges along the coasts of Vermilion an Saint Mary Parishes.
Astronomical Low Tide, East Cameron
- When
- December 29, 8:22 AM CST to 10:22 AM CST
- Where
- East Cameron forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 29.847, -93.199 (the zone’s center; the record gives no point)
A strong cold front pushed through Louisiana during the 25th with strong north to northwest winds pushing tides out along the coast during the 26th. Winds relaxed the next couple of days; however a reinforcing front pushed through on the 28th with another round of low tides occurring on the 29th. The tide at Cameron fell 2 feet below the predicted low tide and near 1.75 feet below mllw at 9:22 AM.
Astronomical Low Tide, West Cameron
- When
- December 29, 8:22 AM CST to 10:22 AM CST
- Where
- West Cameron forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 29.847, -93.199 (the zone’s center; the record gives no point)
A strong cold front pushed through Louisiana during the 25th with strong north to northwest winds pushing tides out along the coast during the 26th. Winds relaxed the next couple of days; however a reinforcing front pushed through on the 28th with another round of low tides occurring on the 29th. The tide at Cameron fell 2 feet below the predicted low tide and near 1.75 feet below mllw at 9:22 AM.
Astronomical Low Tide, St. Mary
- When
- December 29, 1:45 PM CST to 3:45 PM CST
- Where
- St. Mary forecast zone
- Reported by
- Other Federal Agency
A strong cold front pushed through Louisiana during the 25th with strong north to northwest winds pushing tides out along the coast during the 26th. Winds relaxed the next couple of days; however a reinforcing front pushed through on the 28th with another round of low tides occurring on the 29th. The tide at Luke’s Landing near Burns Point fell 1.6 feet below mllw at 2:45 PM on the 29th. The fairly short duration of the strong north winds kept the tide level from falling more than one foot below the mllw at Morgan City.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Texas, December 25, 20121 death · $771,000 · EF3 · 9 events
- Tornadoes in Mississippi, December 25, 20129 injured · $2.8 million · EF3 · 3 events
- Winter Storm and Winter Weather in Arkansas, December 25 to 26, 20121 death · $116 million · 45 events
- Tornadoes and Hail in Alabama, December 25, 20121 death · $1.5 million · EF2 · 15 events
- Tornadoes and Flash Flooding in Mississippi, December 25, 201213 injured · $838,000 · EF2 · 31 events
- Tornado and Damaging Wind in Louisiana, December 25, 20121 death · $100,000 · EF1 · 2 events
- Heavy Snow and Hail in Texas, December 25, 201216 injured · $1.2 million · 1 in hail · 6 events
- Winter Storm and Winter Weather in Tennessee, December 25 to 26, 20121 death · 9 events
- Tornadoes and Hail in Alabama, December 25, 20122 injured · EF2 · 21 events
- Tornadoes and Damaging Wind in Mississippi, December 25, 2012$10,000 · EF2 · 4 events
- Damaging Wind and Astronomical Low Tide in Texas, December 25 to 29, 2012$754,000 · 50 kt wind · 4 events
- Wildfire in Texas, December 25, 2012$250,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 421940, 424538, 421941, 424537, 421942, 421948, 421974, 421943, 421978, 421945, 424794, 421946, 421947, 421944, 424522, 424523, 424526, 424530, 424528, 424527, 424532, 424524, 424525, 424529.